Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 11, 2010, 11:41 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2010, 11:41 AM CST (17:41 UTC)
- Expired
- Mar 11, 2010, 3:45 PM CST
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
089
WGCA52 TJSJ 111741
FFWSJU
PRC037-053-089-103-119-112145-
/O.NEW.TJSJ.FF.W.0006.100311T1741Z-100311T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
141 PM AST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
NAGUABO
CEIBA
FAJARDO
RIO GRANDE
* UNTIL 545 PM AST
* AT 134 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL STILL FALLING OVER THE WARNED AREA WITH
MOVEMENT NEARLY STATIONARY. FLOODING HAS BEEN REPORTED IN THE RIO
GRANDE AREA. THE FAJARDO RIVER HAS ALSO COME OUT OF ITS BANKS WITH
HIGHWAY 53 LIKELY TO BECOME IMPASSABLE SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1819 6572 1829 6574 1837 6588 1844 6580
1839 6561 1824 6556 1821 6558
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
149
WGCA72 TJSJ 111950
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
350 PM AST THU MAR 11 2010
PRC037-053-089-103-119-112145-
/O.CON.TJSJ.FF.W.0006.000000T0000Z-100311T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUQUILLO PR-NAGUABO PR-CEIBA PR-FAJARDO PR-RIO GRANDE PR-
350 PM AST THU MAR 11 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM AST FOR RIO
GRANDE...FAJARDO...CEIBA...NAGUABO AND LUQUILLO MUNICIPALITIES...
AT 336 PM AST...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
CONSIDERABLE LOW LYING INUNDATIONS IN THE AREA JUST WEST OF HACIENDA
MARGARITA NEAR HIGHWAY 3 OVER THE WARNED AREA. THE RIO FAJARDO IS
OUT OF ITS BANKS AT PARAISO AND WAS RISING WHERE THE FAJARDO RIVER
CROSSES HIGHWAY 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOOD WATERS ARE MOVING DOWN RIO FAJARDO FROM THE HEADWATERS TO THE
CARIBBEAN. THE FLOOD CREST IS EXPECTED MOVE THROUGH THE AREA BY 5 PM
AST.
&&
LAT...LON 1819 6572 1829 6574 1837 6588 1844 6580
1839 6561 1824 6556 1821 6558
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN060
WGCA72 TJSJ 112147
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
547 PM AST THU MAR 11 2010
PRC037-053-089-103-119-112155-
/O.EXP.TJSJ.FF.W.0006.000000T0000Z-100311T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUQUILLO PR-NAGUABO PR-CEIBA PR-FAJARDO PR-RIO GRANDE PR-
547 PM AST THU MAR 11 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR RIO GRANDE...FAJARDO...
CEIBA...NAGUABO AND LUQUILLO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. ONLY SMALL AMOUNTS OF ADDITIONAL
RAINFALL ARE EXPECTED ACROSS THESE AREAS...BUT THERE MAY STILL BE
SIGNIFICANT PONDING IN LOW-LYING AND POOR DRAINAGE AREAS. THE
FAJARDO RIVER HAS CRESTED AT PARAISO AND HAS FALLEN WELL BELOW FLOOD
STAGE. AT THIS TIME NO RIVER GAGES ARE INDICATING FLOODING IN PUERTO
RICO.
LAT...LON 1819 6572 1829 6574 1837 6588 1844 6580
1839 6561 1824 6556 1821 6558
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 10:39 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 11, 10:39 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1239 PM AST THU MAR 11 2010 .UPDATE...ACTIVE MORNING IN THE NORTHEAST WITH FLOODING IN FAJARDO AND RIO GRANDE. ATTENTION NOW SHIFTS TO THE WEST WHERE AREA HAS RECEIVED QUITE A BIT OF INSOLATION. MAYAGUEZ NOW REPORTING 91F DEGS WITH A DEWPOINT OF 72 AND MODIFYING LATEST AVAILABLE ACARS DATA INDICATE CAPE VALUES OF AROUND 1200 J/KG. SO THUNDERSTORMS LOOK A LIKE A GOOD POSSIBILITY. STEERING WINDS ALSO QUITE WEAK AS EVIDENCED WITH SHOWERS OVER THE NORTHEAST THIS MORNING WHICH HAVE REMAINED NEARLY STATIONARY. && .AVIATION...MVFR CONDITIONS AT JMZ LATER TODAY WITH TSRA A GOOD BET. MVFR CIGS ALSO AT JSJ. ALL OTHERS VFR WITH JUST VCSH. && .PREV DISCUSSION... /ISSUED 528 AM AST THU MAR 11 2010/ SYNOPSIS...STATIONARY AND WEAKENING FRONTAL BOUNDARY EXTENDING FROM SOUTHERN LEEWARD ISLANDS...EAST NORTHEASTWARD ACROSS THE ATLANTIC WILL CONTINUE TO DISSIPATE TODAY AND TOMORROW. MID TO UPPER LEVEL RIDGE WILL BUILD ACROSS THE REGION DURING THE NEXT FEW DAYS INDUCING AN INCREASE IN WINDS AND LESS SHOWER ACTIVITY ACROSS THE FA FOR THE UPCOMING WEEKEND. DISCUSSION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK. AVIATION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 75 85 75 / 30 20 10 20 STT 84 75 84 76 / 20 20 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 64/64
Hazardous weather outlook, Mar 11, 3:10 AM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 510 AM AST THU MAR 11 2010 AMZ710>745-PRZ001>013-120915- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 510 AM AST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-120915- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 510 AM AST THU MAR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 11, 9:24 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1124 AM AST THU MAR 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD FAJARDO 18.33N 65.66W
03/11/2010 FAJARDO PR EMERGENCY MNGR
FAJARDO RIVER OUT OF ITS BANKS WITH FLOODING REPORTED AT
THE INTERSECTION OF ROUTES 3 AND 53.
0930 AM FLOOD RIO GRANDE 18.38N 65.84W
03/11/2010 RIO GRANDE PR PUBLIC
FLOODING REPORTED AT THE INTERSECTION ROUTES 3 AND 53 IN
RIO GRANDE NEAR THE RALPH MALL WITH OVER 2 FEET OF
STANDING WATER.
1115 AM FLASH FLOOD RIO GRANDE 18.38N 65.84W
03/11/2010 RIO GRANDE PR PUBLIC
MAMEYES RIVER OUT OF ITS BANKS AT ROUTE 191 THAT GOES
INTO EL YUNQUE NATIONAL RAIN FOREST FLOODED.
&&
LROSAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:57 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 7:22 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Mar 11, 8:58 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 9:18 AM CST | Flash Flood Warning | JSJ | 3 hr | |
| Mar 11, 11:34 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 2:10 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 11, 2:26 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.